Alert archive / New York / Frost Advisories in 2014
Frost Advisory 4, NWS New York, NY
NWS New York, NY issued this frost advisory at May 6, 2014, 3:41 AM EDT for Greater Bridgeport Planning Region, Connecticut; Orange County, Putnam County, New York. It took effect at May 7, 2014, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2014, 3:41 AM EDT (07:41 UTC)
- In effect from
- May 7, 2014, 3:00 AM EDT
- Expired
- May 7, 2014, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS71 KOKX 060741 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 AM EDT TUE MAY 6 2014 ...AREAS OF FROST TONIGHT... CTZ005-NYZ067-068-062030- /O.NEW.KOKX.FR.Y.0004.140507T0700Z-140507T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 341 AM EDT TUE MAY 6 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND NORTHERN FAIRFIELD COUNTY IN CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...3 AM TO 8 AM WEDNESDAY. * IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
676 WWUS71 KOKX 061935 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 PM EDT TUE MAY 6 2014 ...AREAS OF FROST TONIGHT... CTZ005-NYZ067-068-070815- /O.CON.KOKX.FR.Y.0004.140507T0700Z-140507T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 335 PM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND NORTHERN FAIRFIELD COUNTY IN CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...3 AM TO 8 AM WEDNESDAY. * IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
682 WWUS71 KOKX 070128 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 928 PM EDT TUE MAY 6 2014 ...AREAS OF FROST TONIGHT... CTZ005-NYZ067-068-070930- /O.CON.KOKX.FR.Y.0004.140507T0700Z-140507T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 928 PM EDT TUE MAY 6 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND NORTHERN FAIRFIELD COUNTY IN CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...3 AM TO 8 AM WEDNESDAY. * IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
507 WWUS71 KOKX 070742 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT WED MAY 7 2014 ...AREAS OF FROST EARLY THIS MORNING... CTZ005-NYZ067-068-071200- /O.CON.KOKX.FR.Y.0004.000000T0000Z-140507T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 342 AM EDT WED MAY 7 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND NORTHERN FAIRFIELD COUNTY IN CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MALOIT
611 WWUS71 KOKX 071146 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 746 AM EDT WED MAY 7 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM... CTZ005-NYZ067-068-071300- /O.EXP.KOKX.FR.Y.0004.000000T0000Z-140507T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 746 AM EDT WED MAY 7 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM AS TEMPERATURES RISE INTO THE 40S ACROSS THE ADVISORY AREAS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 6, 1:45 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 6, 1:45 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 145 AM EDT TUE MAY 6 2014 .SYNOPSIS... HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION THROUGH WEDNESDAY. A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST FROM WEDNESDAY NIGHT INTO FRIDAY...THEN PUSHES TO THE NORTH FRIDAY NIGHT. A COLD FRONT APPROACHES FROM THE WEST SATURDAY...THEN SLOWLY CROSSES THE AREA INTO SUNDAY. HIGH PRESSURE THEN BUILDS IN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... FORECAST IS GENERALLY ON TRACK. HOURLY TEMPS ARE SEVERAL DEGREES WARMER AND DEWPOINTS IN THE NYC METRO AREA ARE MUCH LOWER THAN FORECAST...SO ADJUSTMENTS HAVE BEEN MADE AS A RESULT. OTHERWISE...SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT. ALOFT...A SHORTWAVE WILL PUSH ACROSS THE REGION...RESULTING IN MID AND HIGH CLOUDS. WITH THE HIGH BUILDING INTO THE AREA...EXPECT WINDS TO BECOME LIGHT. FOLLOWED A MAV/MET BLEND FOR LOWS TONIGHT. WITH CLOUDS OVER THE AREA...TEMPERATURES WILL ONLY FALL INTO THE UPPER 30S AND 40S. A FEW LOCATIONS NORTH AND WEST OF NYC MAY SEE TEMPERATURES FALL INTO THE MIDDLE 30S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH THE SHORT TERM. EXPECT FAIR AND DRY CONDITIONS THROUGH THE PERIOD. A SHORTWAVE MOVING ACROSS THE REGION MAY PROVIDE SOME MID AND HIGH LEVEL CLOUDS FOR THE FIRST PART OF THE DAY. DEPENDING ON JUST HOW FAST THE SHORTWAVE MOVES EAST...FORECAST CLOUD COVER MAY HAVE TO BE INCREASED OR DECREASED A LITTLE. FOR NOW...WILL GO WITH A PARTLY SUNNY FORECAST. FOR TEMPERATURES...USED A MAV/MET BLEND FOR HIGHS. EXPECT HIGHS TO CLIMB INTO THE 60S. SKIES CLEAR OUT FOR TUESDAY NIGHT...AND WITH HIGH PRESSURE OVERHEAD EXPECT WINDS TO BECOME LIGHT AND VARIABLE. THE COMBINATION OF THE LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S AND 40S. LOCATIONS FAR NORTH AND WEST OF NYC MAY SEE TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. WILL CONTINUE TO KEEP PATCHY FROST IN THE FORECAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A DEEP LAYERED RIDGE SLOWLY BUILDS INTO THE REGION FROM THE GREAT LAKES AND SOUTHEAST INTO FRIDAY...THEN SLOWLY SLIDES TO THE EAST INTO SATURDAY. A TROUGH OF LOW PRESSURE THEN APPROACHES FROM THE WEST SATURDAY NIGHT...AND CROSSES THE AREA SUNDAY. DEEP LAYERED RIDGING THEN BEGINS TO BUILD BACK INTO THE AREA INTO MONDAY. SUBSIDENCE UNDER THE RIDGE SHOULD KEEP THINGS DRY WITH MINIMAL CLOUD COVER WEDNESDAY. FOR HIGHS USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES AND MIXING DOWN FROM 875 HPA NEAR THE COAST AND 850 HPA INLAND PER BUFKIT SOUNDINGS. HIGHS SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL. AS THE RIDGE BUILDS OVER AHEAD...AT THE SURFACE A STALLED FRONTAL BOUNDARY OVER THE MID-SOUTH AND SOUTHEASTERN U.S. BEGINS TO SLOWLY LIFT NE AS A WARM FRONT...REMAINING TO OUR SOUTH THROUGH FRIDAY. SHOULD SEE SUFFICIENT ISENTROPIC LIFT TO WARRANT A CHANCE OF LIGHT RAIN - WITH POPS INCREASING FROM E TO W FROM WEDNESDAY NIGHT INTO THURSDAY...TO LIKELY LATE WEDNESDAY NIGHT/THURSDAY MORNING OVER WESTERN ZONES AND CHANCE EAST...WITH THE PASSAGE OF A SHORTWAVE OVER THE TOP OF THE RIDGE. DECREASE POPS TO SLIGHT CHANCE THURSDAY AFTERNOON IN THE WAKE OF THE DEPARTING SHORTWAVE. THERE IS SOME INDICATION OF ANOTHER SHORTWAVE PASSING THURSDAY NIGHT - SO DO HAVE SOME CHANCE POPS THEN - MAINLY OVER EASTERN ZONES. THE 850 HPA WARM FRONT WORKS TO OUR N DURING THE DAY ON FRIDAY...LIMITING BEST CHANCE OF POPS TO ITS NORTH. FINALLY...DUE TO SUBSIDENCE UNDER THE RIDGE WORKING AGAINST THE ISENTROPIC LIFT DO HAVE THE POTENTIAL FOR DRIZZLE VS. LIGHT RAIN - ESPECIALLY OVER EASTERN ZONES CLOSER TO THE DAMMING HIGH. HOWEVER STILL TOO MUCH UNCERTAINTY TO GO WITH DRIZZLE VICE LIGHT RAIN AT THIS TIME. USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES FOR LOWS WEDNESDAY NIGHT - WITH VALUES FORECAST TO BE NEAR NORMAL. USED A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM 975 HPA FOR HIGHS THURSDAY - - WITH VALUES FORECAST TO BE 5-10 DEGREES BELOW NORMAL. FROM THURSDAY NIGHT-FRIDAY USED A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE FOR TEMPERATURES - WITH GFS AND ECWMF 2-METER TEMPERATURES BLENDED IN FOR HIGHS ON FRIDAY - EXPECT LOWS TO BE NEAR TO SLIGHTLY ABOVE NORMAL AND HIGHS TO BE AROUND 5 DEGREES BELOW NORMAL. STILL UNCERTAIN ON HIGHS FOR FRIDAY - HAVE A SUSPICION THAT WITH EASTERLY LOW LEVEL FLOW COULD END UP SOME 5-10 DEGREES COOLER THAN CURRENTLY FORECAST. WARM FRONT IS PROGGED BY ALL GUIDANCE TO LIFT TO THE N FRIDAY NIGHT...SO CONTINUED TO GO WITH THIS IDEA WITH CHANCE POPS FRIDAY NIGHT...JUST CHANGE FROM LIGHT RAIN IN THE EVENING TO SHOWERS OVERNIGHT TO REFLECT IDEA OF WARM FRONTAL PASSAGE. COLD FRONT THEN SLOWLY APPROACHES SATURDAY...THEN SLOWLY CROSSES THE REGION THROUGH SUNDAY. SO HAVE CHANCE OF SHRA/ISOLD TSRA SATURDAY-SUNDAY. COULD HAVE ENOUGH INSTABILITY SATURDAY FOR SOME STRONGER STORMS - WILL CONTINUE TO MONITOR. THINGS SHOULD DRY OUT SUNDAY NIGHT...THEN BY DRY ON MONDAY WITH RIDGING BUILDING IN ALOFT. FOR TEMPERATURES SATURDAY-MONDAY CONTINUED WITH BLEND OF ALL AVAILABLE GUIDANCE...CURRENTLY FORECASTING TEMPERATURES TO BE ABOVE NORMAL IN THIS TIME FRAME. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR...AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH TUESDAY. BKN MID DECK DEVELOPS OVERNIGHT. SCT 050-070 STRATO-CU TUE AFT. GUSTY WNW-NW WINDS AFT 15Z ON TUE...THRU EARLY EVENING. WINDS GENERALLY BETWEEN 300 AND 330 MAGNETIC. WINDS AND GUSTS GRADUALLY DIMINISH IN THE EVENING. WINDS WILL TURN MORE TOWARD THE W IN THE AFTERNOON FOR A BRIEF PERIOD BEFORE GOING BACK TO NW. .OUTLOOK FOR 00Z WED THROUGH SAT... .TUE NIGHT...VFR. DIMINISHING WINDS. .WED...VFTR. AFTERNOON SEABREEZE DEVELOPMENT LIKELY AT COASTAL TERMINALS. LATE DAY SEABREEZE EVEN POSSIBLE AT KEWR. .WED NIGHT-SAT...CHANCE OF RAIN WITH MVFR OR LOWER CONDITIONS. && .MARINE... WITH HIGH PRESSURE BUILDING INTO THE REGION...EXPECT SUB-SCA CONDITIONS ON THE AREA WATERS THROUGH TUESDAY NIGHT. WINDS MAY GUST TO 15-20 KT ON TUESDAY AFTERNOON AS A SHORTWAVE DEPARTS THE REGION. OTHERWISE...EXPECT TRANQUIL CONDITIONS. A RELAXED PRESSURE GRADIENT OVER THE WATERS SHOULD KEEP WINDS 10 KT OR LESS FROM WEDNESDAY INTO SATURDAY MORNING. THE PRESSURE GRADIENT INCREASES AHEAD OF AN APPROACHING COLD FRONT LATER SATURDAY - ALLOWING FOR WINDS TO INCREASE TO UP TO 15 KT ON THE COASTAL OCEAN WATERS. ALSO AN INCREASING S SWELL COULD BUILD SEAS TO SCA LEVELS ON THE COASTAL OCEAN WATERS ON SATURDAY. && .HYDROLOGY... DRY WEATHER IS EXPECTED THROUGH TUESDAY NIGHT. NO SIGNIFICANT RAINFALL IS EXPECTED FROM WEDNESDAY-FRIDAY NIGHT...WITH MAINLY LIGHT PRECIPITATION THROUGH THEN. THERE IS A CHANCE FOR SIGNIFICANT RAINFALL NEXT WEEKEND. AT THIS TIME...THERE IS TOO MUCH UNCERTAINTY TO SPECIFY EXACT AMOUNTS OR POTENTIAL IMPACTS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BC/MALOIT NEAR TERM...BC/JMC SHORT TERM...BC LONG TERM...MALOIT AVIATION...JP/NV MARINE...BC/MALOIT HYDROLOGY...BC/MALOIT
Nearby
Frost Advisories in New York, 2014Frost Advisories in Connecticut, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.